Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 144, NWS Des Moines, IA

July 25, 20125 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 25, 2012, 8:39 PM CDT for 5 counties in Iowa. It was in force for 66 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2012, 8:39 PM CDT (01:39 UTC)
Expired
Jul 25, 2012, 9:45 PM CDT
In force
66 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Boone County, IA, Hamilton County, IA, Hardin County, IA, Story County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 8:40 PM CDTTSTM WND DMG3 Ssw Boone Airport, IATREE DAMAGE...TREE ON POWER LINE WITH POWER OUT. DELAYED REPORT AND TIME ESTIMATED.
Jul 25, 8:40 PM CDTTSTM WND DMGAmes Airport, IAA PLANE WAS FLIPPED AT THE AMES AIRPORT
Jul 25, 8:40 PM CDTTSTM WND DMGCallender, IASEVERAL 5 INCH DIAMETER TREE LIMBS DOWN THROUGHOUT THE TOWN OF CALLENDAR.
Jul 25, 8:40 PM CDTTSTM WND DMGMaxwell, IAPOWER OUT IN MAXWELL
Jul 25, 8:46 PM CDTTSTM WND GST 604 Ne Ogden, IAESTIMATED WIND GUSTS OF 50 TO 60 MPH
Jul 25, 8:50 PM CDTTSTM WND DMGAmes, IALARGE TREE LIMB...ABOUT 1 FOOT IN DIAMETER...DOWN ON ISU CAMPUS ALONG WITH SEVERAL BRANCES 3 TO 4 INCHES IN DIAMETER. TIME ESTIMATED FROM RADAR.
Jul 25, 8:50 PM CDTTSTM WND GST 68Ames Airport, IA
Jul 25, 8:53 PM CDTTSTM WND DMGNe Nevada, IA3-4 INCH DIAMETER TREE DOWN AT 8TH AND H. CREWS WORKING ON IT. OTHER SMALL BRANCHES DOWN. TRASH CAN LID BLOWN OFF CONCRETE BIN. 5-6 INCH TREE ALSO SNAPPED AT THE EAST PARK. TIME ESTIMATED.
Jul 25, 8:54 PM CDTTSTM WND DMGRoland, IASIX INCH TREE GRANCH DOWN IN ROLLAND WITH SEVERAL OTHER BRANCHES 3 TO 6 INCHES IN DIAMETER DOWN
Jul 25, 8:57 PM CDTTSTM WND GST 60Story City, IA
Jul 25, 8:58 PM CDTTSTM WND GST 50Roland, IA
Jul 25, 8:59 PM CDTTSTM WND GST 503 Se Ames, IASTORY COUNTY SHERIFFS DEPT ESTIMATES WINDS OF AT LEAST 50 MPH ON I-35 AT MILE MARKER 110.
Jul 25, 9:03 PM CDTTSTM WND GST 67S Colo, IAKCCI TV SCHOOLNET SITE
Jul 25, 9:04 PM CDTTSTM WND GST 60Roland, IA60 MPH PLUS WIND GUSTS WITH PEA SIZED HAIL. ALSO SECONDARY REPORT OF WIND DAMAGE WEST OF GILBERT. FROM STORY COUNTY EMA.
Jul 25, 9:05 PM CDTTSTM WND DMGHuxley, IAPOWER LINES DOWN.
Jul 25, 9:07 PM CDTHAIL 13 S Story City, IA
Jul 25, 9:12 PM CDTTSTM WND GST 70Jewell, IAREPORTED BY KCCI-TV SCHOOLNET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 5:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 1.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1750 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1750 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
2262 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WUUS53 KDMX 260139
SVRDMX
IAC015-079-083-169-187-260245-
/O.NEW.KDMX.SV.W.0144.120726T0139Z-120726T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
839 PM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN CENTRAL IOWA...
  HAMILTON COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN HARDIN COUNTY IN CENTRAL IOWA...
  STORY COUNTY IN CENTRAL IOWA...
  WEBSTER COUNTY IN CENTRAL IOWA...

* UNTIL 945 PM CDT

* AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES WEST OF WEBSTER CITY TO 5 MILES WEST OF
  STORY CITY TO HUXLEY...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUXLEY...STORY CITY...WEBSTER CITY...JEWELL...NEVADA...WEBSTER CITY
  AIRPORT...RANDALL...CAMBRIDGE...KAMRAR...ROLAND...ELLSWORTH...
  MAXWELL...MCCALLSBURG...BLAIRSBURG...COLO...COLLINS...RADCLIFFE...
  ZEARING...HUBBARD AND BUCKEYE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 103 AND 146.

THIS IS A LONG DURATION WIND EVENT. WIND MAY GUST MULTIPLE TIMES 
OVER A HALF HOUR. WINDS HAVE BEEN ESTIMATED TO 65 MPH IN BOONE 
COUNTY WITH TREE AND POWER LINE DAMAGE.

THIS WARNING EXTENDS THE SEVERE THUNDERSTORM WARNING FOR BOONE AND 
WEBSTER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IMMEDIATELY GO TO A BASEMENT OR SMALL
INTERIOR ROOM...AWAY FROM WINDOWS. EXTENSIVE DAMAGE AND INJURY ARE
LIKELY. EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A REINFORCED
BUILDING. WIDESPREAD DESTRUCTIVE WINDS CAN PRODUCE DAMAGE AND SERIOUS
INJURY SIMILAR TO A TORNADO.

&&

LAT...LON 4187 9323 4186 9416 4221 9417 4222 9440
      4247 9439 4248 9442 4255 9442 4256 9370
      4236 9322
TIME...MOT...LOC 0140Z 264DEG 37KT 4244 9393 4218 9364
          4189 9363
WIND...HAIL 70MPH <.75IN

$$

JUNGBLUTH
3 follow-up statements
288 
WWUS53 KDMX 260154
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
854 PM CDT WED JUL 25 2012

IAC015-079-083-169-187-260245-
/O.CON.KDMX.SV.W.0144.000000T0000Z-120726T0245Z/
STORY IA-HARDIN IA-HAMILTON IA-BOONE IA-WEBSTER IA-
854 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEBSTER...
BOONE...HAMILTON...SOUTHWESTERN HARDIN AND STORY COUNTIES UNTIL 945
PM CDT...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WEBSTER CITY TO STORY CITY TO 9 MILES EAST OF
HUXLEY...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  ELLSWORTH...COLLINS...MCCALLSBURG...COLO...RADCLIFFE...ZEARING...
  BLAIRSBURG...HUBBARD...WILLIAMS AND BUCKEYE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 103 AND 146.

THE MOST INTENSE WINDS WILL LIKELY OCCUR AT STORY CITY...AMES AND 
JEWELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4187 9323 4187 9403 4222 9411 4229 9433
      4255 9434 4256 9369 4236 9322
TIME...MOT...LOC 0154Z 264DEG 37KT 4247 9383 4224 9350
          4190 9338
WIND...HAIL 70MPH <.75IN

$$

JUNGBLUTH
340 
WWUS53 KDMX 260217
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
917 PM CDT WED JUL 25 2012

IAC187-260227-
/O.CAN.KDMX.SV.W.0144.000000T0000Z-120726T0245Z/
WEBSTER IA-
917 PM CDT WED JUL 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4187 9323 4187 9371 4221 9370 4256 9394
      4256 9369 4236 9322
TIME...MOT...LOC 0217Z 261DEG 43KT 4254 9353 4231 9320
          4192 9314

$$

IAC015-079-083-169-260245-
/O.CON.KDMX.SV.W.0144.000000T0000Z-120726T0245Z/
STORY IA-HARDIN IA-HAMILTON IA-BOONE IA-
917 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
EASTERN BOONE...HAMILTON...SOUTHWESTERN HARDIN AND STORY COUNTIES
UNTIL 945 PM CDT...

AT 912 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES NORTHEAST OF WEBSTER CITY TO 10 MILES SOUTHWEST OF
ELDORA TO 7 MILES SOUTH OF STATE CENTER...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL HARDIN COUNTY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 103 AND 146.

LARGE HAIL IS LIKELY BETWEEN ZEARING AND COLO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...IMMEDIATELY GO TO THE BASEMENT OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE
POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4187 9323 4187 9371 4221 9370 4256 9394
      4256 9369 4236 9322
TIME...MOT...LOC 0217Z 261DEG 43KT 4254 9353 4231 9320
          4192 9314
WIND...HAIL 70MPH 1.00IN

$$

JUNGBLUTH
257 
WWUS53 KDMX 260250
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
950 PM CDT WED JUL 25 2012

IAC015-079-083-169-260300-
/O.EXP.KDMX.SV.W.0144.000000T0000Z-120726T0245Z/
STORY IA-HARDIN IA-HAMILTON IA-BOONE IA-
950 PM CDT WED JUL 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL BOONE...
HAMILTON...SOUTHWESTERN HARDIN AND STORY COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.

LAT...LON 4187 9323 4187 9371 4221 9370 4256 9394
      4256 9369 4236 9322
TIME...MOT...LOC 0217Z 261DEG 43KT 4254 9353 4231 9320
          4192 9314

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:45 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 25, 6:45 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT WED JUL 25 2012

.UPDATED FOR 26/00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
MAIN FORECAST CONCERN IS WITH TIMING OF COLD FRONT AND CONVECTION
POTENTIAL THIS EVENING INTO THE OVERNIGHT HOURS. NAM/RAP SEEM TO
HAVE A DECENT HANDLE ON INITIATION OF CONVECTION AND LEANED TOWARD
TIMING OF FRONT/POPS. THE 16Z HRRR HAS SOME ISOLATED CONVECTION
DEVELOPING B/T 22-00Z BUT THINKING CAP IS STILL TOO STRONG FOR MUCH
CONVECTION TO GET GOING UNTIL AFTER 00Z. REALLY CUT BACK ON POPS
UNTIL AFTER 00Z OVER THE CENTRAL AND SOUTHEAST CWA. THE 12Z 4.0KM
WRF MODEL RUNS FROM NSSL AND NCEP BOTH HAVE VERY SPOTTY PRECIP
THROUGH TONIGHT...AND SORT OF LIGHTS UP THE FRONT SOUTH OF
INTERSTATE 80 AFTER 02Z THURSDAY. HAVE LOW CONFIDENCE WITH ANY
WIDESPREAD SIGNIFICANT CONVECTION TONIGHT. MODELS FORECASTING PW
VALUES NEAR 2 INCHES GENERALLY ALONG THE FRONT...AND 1-1.5 INCHES
BEHIND IT. HOWEVER...WITH SUCH SPOTTY CONVECTION AND LOWERED QPF
AMOUNTS TO LESS THAN A HALF INCH THROUGHOUT THE FORECAST
AREA...ESPECIALLY WITH SUCH HIGH BASED CONVECTION. PLENTY OF SURFACE
BASED INSTABILITY...BUT LITTLE IF ANY EFFECTIVE SHEAR AVAILABLE...AS
WELL AS FORCING OTHER THAN THE FRONTAL BOUNDARY TONIGHT. THINKING
MAIN SEVERE THREAT WILL BE WINDS WITH THE DRY AIRMASS PRESENT.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
LARGE SCALE MAINLY POST FRONTAL FORCING SHOULD BE JUST EXITING
FORECAST AREA BY THE START OF THE PERIOD SO ANY LINGERING
PRECIP...IF ANY...SHOULD BE MOVING INTO MO AND IL.  FORECAST DRY
AFTER 15Z.  PREVIOUS FORECAST HAD LOW POPS BRUSHING NERN IA BY LATE
AFTERNOON BUT CANNOT REALLY FIND ANY SUPPORT FOR THIS WITH LIMITED
FORCING AND INSUFFICIENT MOISTURE...AND EVEN THAT LOOKS TO BE POST
00Z.  UPSTREAM NRN PLAINS AIRMASS WILL GRADUALLY PASS THROUGH IA
DURING THE DAY BUT DEEP NW FLOW AND MIXING WILL STILL ALLOW
CENTRAL/SRN HIGHS TO REACH LOW/MID 90S BY AFTERNOON.  DO NOT
ANTICIPATED ENOUGH PRECIP TONIGHT TO AFFECT THAT.  BLEND OF SREF/NAM
SOUNDINGS SEEMS REASONABLE.

NRN PLAINS SURFACE RIDGE WILL RETURN IA TEMPS TO NORMAL FOR FRI WITH
CONTINUED DRY WEATHER AS GREAT LAKES SHORT WAVE DEPARTS.  THIS WILL
BE FOLLOWED BY AN EXTENDED PERIOD OF ROCKIES AND HIGH PLAINS
RIDGING...RIGHT INTO WED AND BEYOND...LEAVING IA WITH WARM BUT NOT
EXTREME TEMPS AND LOW END PRECIP POTENTIAL.  CHANCES INCREASE
SOMEWHAT THIS WEEKEND AS SHORT WAVE TOPS THE RIDGE INCREASING
FORCING...ESPECIALLY THERMODYNAMIC...BY SAT.  THIS WEAK FORCING
LINGERS INTO SUN...AND POSSIBLY EARLY MON LEADING TO SEVERAL DAYS
WORTH OF CHANCE POPS.  MODELS CONTINUE TO DABBLE IN WEAK QPF EVENTS
AFTER THIS TIME...BUT THERE IS REALLY NO CONSISTENT FORCING FEATURE
TO LATCH ONTO SO HAVE LEFT MON NIGHT-WED DRY AT THIS POINT.

REGARDING TEMPS..ONLY REAL CONCERN IS LOW CONFIDENCE FORECAST
SATURDAY.  QUESTIONS ON HOW MUCH WE WILL MIX IN NEW REGIME WITH
LIGHT WINDS.  HAVE PRETTY MUCH MIXED THINGS OUT TO 900-850MB OR
MORE...MIXING SEASONALLY...BUT FEEL NAM IS UNDERDONE WHICH SEEMS TO
BE THE CASE AT TIMES IN WEAK FLOW.

&&

.AVIATION...26/00Z
COLD FRONT PUSHING INTO THE STATE WITH STORMS DEVELOPING ALONG AND
BEHIND THE BOUNDARY.  GENERALLY VFR CONDITIONS FORECAST BUT LOCAL
MVFR CONDITIONS IN STORMS POSSIBLE.  STRONG WIND GUSTS LIKELY IN
STORMS ALONG WITH ONE INCH DIAMETER HAIL.  WIND BEHIND THE FRONT
WILL SHIFT TO THE NW AT 15-25 KTS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT
ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-
CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-HAMILTON-JASPER-LUCAS-
MADISON-MAHASKA-MARION-MONROE-POLK-RINGGOLD-SAC-STORY-TAYLOR-UNION-
WAPELLO-WARREN-WAYNE-WEBSTER

HEAT ADVISORY UNTIL 7 PM CDT
BLACK HAWK-BREMER-BUTLER-FRANKLIN-GRUNDY-HARDIN-HUMBOLDT-MARSHALL-
POCAHONTAS-POWESHIEK-TAMA-WRIGHT

&&

SHORT TERM...PODRAZIK
LONG TERM...SMALL
AVIATION...FAB
Hazardous weather outlook, Jul 25, 7:09 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
709 PM CDT WED JUL 25 2012

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-270015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
709 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. SOME STORMS MAY BE SEVERE WITH
HIGH WIND THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED PERIODICALLY FROM LATE
SATURDAY NIGHT THOUGH MONDAY. SOME SEVERE WEATHER IS
POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT.

FAB

In the hours before

Local storm report, Jul 25, 8:13 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
813 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     NW GOWRIE               42.28N 94.29W
07/25/2012                   WEBSTER            IA   TRAINED SPOTTER

            BRANCHES DOWN FROM TREES IN THE CITY PARK.

&&

ZOGG
Local storm report, Jul 25, 8:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
815 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             1 SSW BELMOND           42.84N 93.61W
07/25/2012  E1.00 INCH       WRIGHT             IA   TRAINED SPOTTER

&&

ZOGG
Local storm report, Jul 25, 8:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
816 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND GST     HARDY                   42.81N 94.05W
07/25/2012  E60.00 MPH       HUMBOLDT           IA   TRAINED SPOTTER

            LARGE 6 TO 8 INCH DIAMETER TREE BRANCH DOWN ALONG WITH
            DIME SIZE HAIL. TIME ESTIMATED BY RADAR.

0803 PM     HAIL             BELMOND                 42.85N 93.61W
07/25/2012  E1.00 INCH       WRIGHT             IA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL REPORTED. WIND GUSTS
            ESTIMATED AT 50 MPH.

&&

PODRAZIK
Local storm report, Jul 25, 8:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
823 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     2 SE ALGONA AIRPORT     43.06N 94.24W
07/25/2012  E60 MPH          KOSSUTH            IA   TRAINED SPOTTER

            TIME ESTIMATED. ALSO BRANCHES DOWN.

&&

ZOGG
Local storm report, Jul 25, 8:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TSTM WND GST     EARLHAM                 41.49N 94.12W
07/25/2012  E60 MPH          MADISON            IA   LAW ENFORCEMENT

            REPORTED BY EARLHAM POLICE DEPARTMENT.

&&

ZOGG
Local storm report, Jul 25, 8:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND GST     3 S MARSHALLTOWN        41.99N 92.91W
07/25/2012  M65 MPH          MARSHALL           IA   STORM CHASER

            SUSTAINED WINDS OF 65 MPH MEASURED WITH ANEMOMETER. ALSO
            PENNY SIZED HAIL.

&&

ZOGG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:09 PM CDTSevere Thunderstorm WarningDMXHumboldt, Pocahontas51 min
Jul 25, 7:23 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac37 min
Jul 25, 7:29 PM CDTSevere Thunderstorm WarningDMXHancock, Wright46 min
Jul 25, 8:02 PM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Greene, Hamilton, Webster43 min
Jul 25, 8:09 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright51 min
Jul 25, 8:22 PM CDTSevere Thunderstorm WarningDMXMarshall53 min
Jul 25, 9:04 PM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Story, Warren41 min
Jul 25, 9:10 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Story, Tama50 min
Jul 25, 9:52 PM CDTSevere Thunderstorm WarningDMXBlack Hawk33 min
Jul 25, 9:57 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama34 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.